Sun, Hae-Sang

Associate Professor

Nat. Sci. Bldg(108) 301-13
Dept. of Math. Sciences, UNIST
UNIST-gil 50, Ulsan 44919

Contact Information
+82-52-217-3140 (office)
+82-52-217-2219 (fax)

Education and Employment

  • 2007 June, Ph. D. in Mathematics at University of California, Los Angeles
  • 2007~2008, Postdoctoral Fellow, Max-Planck-Institut fuer Mathematik, Bonn
  • 2008~2010, Research Fellow, Korea Institute for Advanced Study, Seoul
  • 2010~2014, Associate Professor, Chungbuk National University, Cheongju


  • Spring 2020 (Office Hour : Tue 14:00~16:00 or by appointment)
    • Modern Algebra I
  • Fall 2019
    • Topology
    • Number Theory
    • Advanced Calculus II
  • Spring 2019
    • Graduate Algebra I
  • Fall 2018
    • Modern Algebra II
  • Spring 2018
    • Modern Algebra I
    • Set Theory


  • Quantitative non-vanishing mod p of Dirichlet L-values, Math. Ann., accepted, with Ashay Burungale.
  • A proof of the conjecture of Mazur-Rubin-Stein, Bulletin of KMS, accepted.
  • On the indivisibility of derived Kato's Euler systems and the main conjecture for modular forms, Sel. Math., New Ser. 26 (2020), no. 31, Published online, with Chan-Ho Kim and Myoungil Kim.
  • Non-vanishing of special L-values of cusp forms on GL(2) with totally split prime power twists, J. Number Th., 213, August 2020, 347--369, with Jaesung Kwon.
  • Generation of cyclotomic Hecke fields by modular L-values with cyclotomic twists, Amer. J. Math. 141 (2019), no. 4, 907-940.
  • Another note on "Euclidean algorithms are Gaussian" by V. Baladi and B. Vallée, Acta Arith. 188 (2019), 241-251, with Jungwon Lee.
  • Distance sets of two subsets of vector spaces over finite fields, Proc. Amer. Math. Soc. 143 (2015), no. 4, 1679-1692, with Koh, Doowon.
  • The special values of Dirichlet L-functions as an analogue of the Iwasawa power series, J. Reine Angew. Math. 687 (2014), 207--223.
  • A study on functional independence of the Iwasawa power series, Adv. Math. 238 (2013), 119--139.
  • Cuspidal class number of the tower of modular curves $X_1(Np^n)$, Math. Ann. 348 (2010), no. 4, 909--927.
  • Borel's conjecture and the transcendence of the Iwasawa power series, Proc. Amer. Math. Soc. 138 (2010), no. 6, 1955--1963.
  • Derivative of power series attached to $\Gamma$-transform of $p$-adic measures, J. Number Theory 130 (2010), no. 1, 10--26.
  • Homological interpretation of a theorem of L. Washington, J. Number Theory 127 (2007), no. 1, 47--63.

Preprints and Works in progress

  • Cyclotomic fields are generated by cyclotomic Hecke L-values of totally real fields, submitted, with Byungheup Jun and Jungyun Lee.
  • Modular symbols and modular L-values with cyclotomic twists, submitted, with Myoungil Kim. Note: As it is different in nature, the proof of the Mazur-Rubin-Stein conjecture is separated into an independent manuscript above.
  • Dynamics of continued fractions and distribution of modular symbols, submitted, with Jungwon Lee.
  • Algebraic independence of the Iwasawa functions, preprint, with Peter J. Cho.

Graduate Students

  • Jaesung Kwon (Ph.D)
  • Sunmin Gwak (Master)
  • Jun Hwi Min (Master)

Former Graduate Students